What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 29, 4:17 AM CST, 12 minutes earlier. Its key messages:
- Issued at 1244 AM CDT Fri Aug 29 2025
- Flood Watch is now in effect until 1PM this afternoon.
- The backdoor front is moving toward I-10 now with NE winds, but the upper level winds from the NW will linger for days yet. This will be keeping skies mostly gray for much of the weekend with generally lighter rainfall amounts through Sunday.
- Labor Day is looking much drier with sunshine returning and just a slight chance for some rain south of I-20. The best news is that meteorological fall is a few days early.
Area forecast discussion, Aug 29, 4:17 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
517 AM CDT Fri Aug 29 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 1244 AM CDT Fri Aug 29 2025
- Flood Watch is now in effect until 1PM this afternoon.
- The backdoor front is moving toward I-10 now with NE winds, but
the upper level winds from the NW will linger for days yet.
This will be keeping skies mostly gray for much of the weekend
with generally lighter rainfall amounts through Sunday.
- Labor Day is looking much drier with sunshine returning and
just a slight chance for some rain south of I-20. The best news
is that meteorological fall is a few days early.
&&
.DISCUSSION...
Issued at 1244 AM CDT Fri Aug 29 2025
The NE winds have returned with our cool front/MCS outflow and
are now blowing well south of I-20 along with cooler readings in
the upper 60s and lower 70s. Showers and thunderstorms continue
to develop and intensify moving across I-30 into SW AR and N LA.
Meanwhile, the big late day initial push has moved through our
southern tier of Co./Pa. just over last few hours.
Rainfall so far has been limited by the progressive movement, but
a few areas saw some storm training, but much more of that will
remain possible as the NW flow continues to send weak disturbances
down I-49 tonight and to some extent into the weekend. The flood
watch indicates where most of these heavier elements and
potential training will occur through about lunch time. Skies
will remain cloudy and rain remains possible for most of the
weekend proper, but amounts will be lighter Saturday and Sunday
overall as NE winds veer to E with a surface low riding along the
front to our south.
The WPC maintains Marginal Risk EROs for the weekend as the
ground continues to wet. The heavier amounts will be ending by
this afternoon, but the upper level NW flow over the cooler air
mass will keep skies gray and rain possible for this extended
period of needed rainfall. The SPC continues a Marginal Risk for
mostly Toledo Bend country of TX and LA for the day one outlook.
Labor Day is looking quite grand as the sunshine returns to end
the holiday weekend and the best part of this early fallish story
is the cooler temps in the lack of late summer sunshine until
Monday. The new week will see some rain in the September bucket as
a secondary air mass pushes out of the Canada and down the MS
River Valley keeping the below average temperatures on a roll. /24/
&&
.AVIATION...
(12Z TAFS)
Issued at 504 AM CDT Fri Aug 29 2025
Scattered to numerous showers and thunderstorms currently
impacting or in the vicinity of most of our terminals attm with
the exception of the TYR/GGG and LFK terminals but convection is
forecast to expand to include those terminals as well near or
shortly after sunrise. Ceilings along the leading edge of this
convection and north of the convection range from low MVFR to LIFR
conditions with in and out IFR/MVFR VSBYs with the more intense
convection. For the 12z TAF package, feel like we should get this
convection south of the TXK/ELD later this morning, and south of
the I-20 terminal locations by midday/afternoon and through the
LFK terminal by afternoon/evening. May see a slow improvement to
ceilings along the I-20 Corridor buy later this afternoon. Did
reintroduce VCSH late tonight through the end of the TAF period as
there are some indications of nocturnal redevelopment late
tonight, especially across our NE TX terminals into the SHV
terminal with those MVFR ceilings continuing.
13
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 650 AM CDT Thu Aug 28 2025
Spotter activation may be needed overnight through noon on Friday
for potential isolated severe thunderstorms activity and for any
flooding. Regardless of activation, any reports of flooding
especially will be appreciated for the Flood Watch verification.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 72 87 72 / 90 30 40 20
MLU 80 68 86 67 / 90 30 40 20
DEQ 77 65 83 66 / 50 20 20 20
TXK 80 68 86 68 / 70 20 30 20
ELD 79 64 86 64 / 70 20 30 10
TYR 83 72 83 72 / 60 30 60 40
GGG 81 70 85 70 / 80 30 50 30
LFK 89 72 86 71 / 60 50 60 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 1 PM CDT this afternoon for ARZ050-051-059>061-
070>073.
LA...Flood Watch until 1 PM CDT this afternoon for LAZ001>006-010>014-
021.
OK...Flood Watch until 1 PM CDT this afternoon for OKZ077.
TX...Flood Watch until 1 PM CDT this afternoon for TXZ096-097-108>112-
125-126-138.
&&
DISCUSSION...24
AVIATION...13In the hours before
Special weather statement, Aug 29, 12:06 AM CST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
106 AM CDT Fri Aug 29 2025
ARZ071-072-LAZ002-003-290630-
Webster LA-Bossier LA-Columbia AR-Lafayette AR-
106 AM CDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BOSSIER AND
NORTHWESTERN WEBSTER PARISHES AND SOUTHWESTERN COLUMBIA AND SOUTH
CENTRAL LAFAYETTE COUNTIES UNTIL 130 AM CDT...
At 106 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bradley, or 10 miles west of Springhill, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Springhill, Cullen, Bradley, Taylor, Welcome, State Line and
Bolinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3301 9380 3316 9361 3305 9336 3283 9356
TIME...MOT...LOC 0606Z 302DEG 16KT 3304 9362
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53
Special weather statement, Aug 29, 12:21 AM CST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
121 AM CDT Fri Aug 29 2025
LAZ002-003-290700-
Webster LA-Bossier LA-
121 AM CDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BOSSIER AND
NORTHWESTERN WEBSTER PARISHES UNTIL 2 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm near
Plain Dealing, or 11 miles southwest of Springhill, moving southeast
at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Plain Dealing, Cotton Valley, Sarepta, Rocky Mount, Ivan, Bolinger
and Alden Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3294 9375 3302 9355 3302 9351 3282 9335
3271 9371
TIME...MOT...LOC 0621Z 335DEG 17KT 3293 9363
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Aug 29, 12:35 AM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
135 AM CDT Fri Aug 29 2025
TXZ097-111-112-290715-
Cass TX-Bowie TX-Morris TX-
135 AM CDT Fri Aug 29 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BOWIE...
NORTHERN MORRIS AND CENTRAL CASS COUNTIES UNTIL 215 AM CDT...
At 135 AM CDT, Doppler radar was tracking an area of strong
thunderstorms 9 miles east of Naples, or 18 miles south of New
Boston, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Atlanta, Linden, Queen City, Naples, Maud, Omaha, Rocky Branch,
Bloomburg, Douglassville, Marietta, Bryans Mill, Red Hill and
Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3324 9480 3339 9446 3313 9405 3293 9454
TIME...MOT...LOC 0635Z 306DEG 18KT 3322 9453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53
Special weather statement, Aug 29, 12:37 AM CST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
137 AM CDT Fri Aug 29 2025
LAZ005-006-013-014-290700-
Ouachita LA-Jackson LA-Lincoln LA-Union LA-
137 AM CDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OUACHITA...
SOUTHWESTERN UNION...LINCOLN AND NORTH CENTRAL JACKSON PARISHES
UNTIL 2 AM CDT...
At 137 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Bernice, or 11 miles north of Ruston, moving
southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Ruston, Grambling, Farmerville, Dubach, Choudrant, Vienna,
Downsville, Unionville, D Arbonne, Shiloh, Bayou D Arbonne Lake,
Mount Zion, Eureka and Corinth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3273 9281 3282 9244 3256 9227 3244 9268
TIME...MOT...LOC 0637Z 320DEG 21KT 3269 9259
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53
Special weather statement, Aug 29, 3:20 AM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
420 AM CDT Fri Aug 29 2025
LAZ001>003-010-290945-
Webster LA-De Soto LA-Bossier LA-Caddo LA-
420 AM CDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DE SOTO...SOUTHERN
CADDO...SOUTHERN BOSSIER AND SOUTHWESTERN WEBSTER PARISHES UNTIL 445
AM CDT...
At 420 AM CDT, Doppler radar was tracking a strong thunderstorm over
Shreveport, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Shreveport, Bossier City, Haughton, Greenwood, Stonewall, Fosters,
Eastwood, Forbing, Robson, Keithville, Barksdale Air Force Base,
Taylortown, Frierson, Sligo, Ferguson, Cross Lake, Elm Grove,
Bodcau, Red Chute and Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3238 9402 3261 9374 3246 9339 3214 9382
TIME...MOT...LOC 0919Z 302DEG 20KT 3244 9379
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53
Special weather statement, Aug 29, 3:46 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
446 AM CDT Fri Aug 29 2025
LAZ001-002-010>012-291045-
De Soto LA-Red River LA-Bienville LA-Caddo LA-Bossier LA-
446 AM CDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DE SOTO...SOUTHEASTERN
CADDO...SOUTHEASTERN BOSSIER...NORTHERN RED RIVER AND SOUTHWESTERN
BIENVILLE PARISHES UNTIL 545 AM CDT...
At 446 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Stonewall, or 15 miles southeast of Shreveport, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Shreveport, Bossier City, Mansfield, Stonewall, South Mansfield,
Hall Summit, Grand Cane, Caspiana, Mc Dade, Ninock, Frierson, Elm
Grove, Kingston, Carmel, Loggy Bayou, Taylortown, Robson,
Crichton, Grand Bayou and Reeds Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3230 9396 3249 9359 3219 9313 3193 9371
TIME...MOT...LOC 0946Z 305DEG 16KT 3228 9366
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
53